Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 64, NWS Louisville, KY

March 9, 2006Nelson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 9, 2006, 10:32 PM EST for Nelson County, Kentucky. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2006, 10:32 PM EST (03:32 UTC)
Expired
Mar 9, 2006, 11:05 PM EST
In force
33 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Nelson County, KY

The radar

The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 10:46 PM ESTTSTM WND DMGBardstown, KYTREES DOWN COUNTY WIDE
Mar 9, 10:48 PM ESTTSTM WND GST 60Bardstown, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 6:39 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
972 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 100332
SVRLMK
KYC179-100430-
/O.NEW.KLMK.SV.W.0064.060310T0332Z-060310T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1032 PM EST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NELSON COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 1130 PM EST

* AT 1029 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES SOUTHWEST
  OF BARDSTOWN TO 18 MILES SOUTHWEST OF BARDSTOWN TO 17 MILES WEST OF
  BARDSTOWN..AND MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BARDSTOWN BY 1040 PM

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
HARDIN COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3761 8556 3771 8560 3779 8569 3792 8548
      3791 8521

$$

JSD
1 follow-up statement
000 
WWUS53 KLMK 100405
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1105 PM EST THU MAR 9 2006

KYC179-100415-
/O.CAN.KLMK.SV.W.0064.000000T0000Z-060310T0430Z/
NELSON KY-
1105 PM EST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR NELSON COUNTY IS CANCELLED...

THE MAIN LINE OF STORMS HAS MOVED EAST OF NELSON COUNTY...AND HAS 
WEAKENED SLIGHTLY. WIND DAMAGE REPORTS WERE RECEIVED FROM NELSON 
COUNTY WITH THE PASSAGE OF THESE STORMS.

LAT...LON 3761 8556 3771 8560 3779 8569 3792 8548
      3791 8521

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 9:34 PM EST, 58 minutes earlier.

Area forecast discussion, Mar 9, 9:34 PM EST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
934 PM EST THU MAR 9 2006

.MESO UPDATE...
IMPRESSIVE BOW ECHO PROGRESSING INTO OHIO... BUTLER... AND LOGAN
COUNTIES AS OF 0230 UTC. ENHANCED WIND DAMAGE LIKELY HERE WITH
GUSTS ABOVE 70 MPH POSSIBLE...THIS BOW HAS POTENTIAL TO PRODUCE
WIDESPREAD SWATH OF DAMAGING WINDS OVER CNTRL/SRN KY THROUGH AT
LEAST 1030 PM EST. WE EXPECT THIS TO CONTINUE ON A ENE MOTION
ALONG THE 0-3KM SHEAR VECTORS. KEEP IN MIND THAT BASED ON UPSTREAM
OBSERVATIONS...HIGH WIND GUSTS ARE CONTINUING FOR AT LEAST A HALF
HOUR AFTER INITIAL LINE PASSAGE. FURTHER NORTH CONVECTION...
HOWEVER INNOCUOUS IT LOOKS...THE FAST GRADIENT FLOW JUST OFF THE
SURFACE IS MAKING IT TO THE SURFACE WITHIN THESE CELLS.

CS

&&

.PREV DISCUSSION... (ISSUED 841 PM EST THU MAR 9 2006)

MESO UPDATE...
NEW SVR WATCH JUST ISSUED UP TO THE WRN EDGE OF CURRENT SVR
BOX...BOTH WILL EXPIRE AT 06 UTC. SVR STORMS MOVING RAPIDLY
EASTWARD THROUGH PAH CWA ATTM CLOSE TO UPPER TROF AXIS. REPORTS
HAVE INDICATED HIGH WINDS PERSISTING FOR A GOOD HALF-HOUR AFTER
THE INITIAL LINE PASSAGE. AT THIS TIME...WORST SEVERE THREAT
SHOULD BE OVER SRN/CNTRL KY WITH DAMAGING WINDS AND HAIL.

CS

PREV DISCUSSION... (ISSUED 645 PM EST THU MAR 9 2006)

ZONE UPDATE...
HAVE ADDED SEVERE THUNDERSTORM WATCH FOR EASTERN HALF OF FORECAST
AREA...STILL THINKING DOMINATE THREAT WILL BE WINDS FROM BOWED
SEGMENTS...MOVING NE AS THE UPPER TROUGH BECOMES MORE NEGATIVELY
TILTED. WATCH AND ZONES ISSUED. --SCHOTT

MESOSCALE UPDATE(600 PM)...
AVE DROPPED WATCH FOR SOME OF THE SW INDIANA COUNTIES...WITH STABLE
AIRMASS IN PLACE BEHIND THE MAIN LINE. WATCH REMAINS FOR OUR WESTERN
AREAS...INCLUDING FLOYD AND HARRISON COUNTIES IN INDIANA. BOWING
SEGMENTS HAVE BEEN THE DOMINATE MODE OF STORM TYPE WITH THE BOOKEND
VORTS DEVELOPING...ESPECIALLY ON THE NORTHERN FRINGES. MULTIPLE
REPORTS OF TREE AND POWER LINE DAMAGE FROM THE FEW BOWS THAT MOVED
ACROSS THE REGION. MORE BOWING SEGMENTS DEVELOPING NOW ACROSS
WESTERN KY AND NORTHERN TN THAT WILL ENTER AND MOVE ACROSS THE
FORECAST AREA. FLOODING CONCERNS ACROSS THE SW INDIANA REGION WHERE
HEAVY RAINS HAVE OCCURRED ACROSS THE LAST TWO DAYS. ADDITIONAL
WATCHES MAY BE ISSUED TO THE SOUTH AND EAST WITHIN THE FORECAST AREA.
--SCHOTT

SHORT TERM(255 PM EST) (TONIGHT THROUGH FRIDAY AFTERNOON)...

SEVERE WEATHER STILL A POSSIBILITY TONIGHT...AND HAVE FOCUSED
MAINLY ON THE NEXT 12 HOURS FOR THE SHORT TERM FORECAST. VERY STRONG
DYNAMICS HAVE COME TOGETHER THIS AFTERNOON AND WILL CONTINUE INTO
TONIGHT ACROSS THE FORECAST...AS A SFC LOW CONTINUES TO DEEPEN AS IT
MOVES NE ACROSS MO INTO THE GREAT LAKES TONIGHT ALONG WITH A NEG
TILT H500 TROUGH. A STRONG UPPER LEVEL 130KT JET MAX MOVING NORTH
THROUGH MO/ARK...WITH LOW LEVEL JET NEARING 70KT AT H850. MOISTURE
IS POOLING JUST EAST AND ALONG THE FRONT WITH UPPER 50S AND LOWER
60S DEWPTS CREEPING INTO WESTERN KY. SPEED SHEAR SEEMS TO BE THE
STRONGER AS COMPARED TO DIRECTIONAL SHEAR...WITH 0-3KM HELICITY
APPROACHING 600-800 M2/S2...AND 0-1KM PUSHING EXTREMELY HIGH VALUES
OF 400 TO 500 M2/S2...AND LOW LCLS NEAR 1500 FEET. ONLY ISSUE WITH
PRODUCTION OF SEVERE WEATHER MAY BE THE LOW INSTABILITY...HARD TO
FIND ANYTHING MORE THAN 400 TO 800 J/KG IN CAPE. OHIO VALLEY
EXPERIENCE SAYS THAT INSTABILITY IS USUALLY THE DOMINATE MODE OVER
SHEAR...BUT WITH SUCH STRONG DYNAMICS WATCH LOOKS VERY PRUDENT FOR
OUR AREA. TIMING LOOKS TO CLOSE TO PREVIOUS THINKING...ENTERING THE
FORECAST AREA AROUND 22Z TIMEFRAME...REACHING THE BWG SOON
AFTER..AND SDF AREAS AROUND 23-00Z...LEX AREA BY 02-03Z. MAIN THREAT
MAY STILL BE WINDS IN BOWING SEGMENTS...WITH BOOKEND VORTS THAT CAN
CAUSE QUICK FORMING AND DISSIPATING SPIN UP TORNADOES. MESOSCALE
UPDATE WILL BE NECESSARY EVERY FEW HOURS TO KEEP UP WITH CHANGING
SITUATION AND ADDRESS ANY CHANGES IN THE ENVIRONMENT. STRONG
GRADIENT WINDS OUT AHEAD OF THE LINE WILL CONTAIN GUSTS INTO THE 35
TO 40KT RANGE...WILL CONTINUE THE WIND ADVISORY FOR TONIGHT. TEMPS
WILL REMAIN WARM FALLING TO WHAT IS USUALLY SEASONAL HIGHS FOR EARLY
MARCH.

ON FRIDAY...STRONG EARLY SPRING SYSTEM IS MOVING WELL OFF TO THE
NORTHEAST BY DAY BREAK...CLEARING OF SKIES WILL OCCUR MAINLY FROM
WEST TO EAST...SO SOME SUN WILL BE FOUND BY LATE MORNING INTO THE
AFTERNOON. WINDS MAY REMAIN BREEZY...WITH GUSTS TO 20 KTS THROUGH
THE AFTERNOON. TEMPS WILL BE ABOVE SEASONAL NORMALS BY ABOUT 7 TO 10
DEGREES. --SCHOTT

LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

(FRIDAY NIGHT THROUGH SUNDAY)...

ACTIVE PATTERN EXPECTED THROUGH THIS FORECAST PERIOD. IN THE UPPER
LEVELS A BROAD SOUTHWEST FLOW WILL PERSIST. AT THE SURFACE HIGH
PRESSURE WILL MOVE TO THE EAST COAST BY 12Z SATURDAY WITH A STRONG
SOUTHERLY LOW LEVEL FLOW DEVELOPING. ISENTROPIC LIFT ACROSS A WARM
FRONT WILL BRING SHOWERS AND SCATTERED ELEVATED THUNDERSTORMS BY
AFTERNOON. A SURFACE LOW WILL TRAVEL FROM MISSOURI NORTHEAST INTO
THE GREAT LAKES SATURDAY NIGHT AND SUNDAY. A COLD FRONT WILL DROP
INTO THE LOWER OHIO VALLEY SUNDAY WITH SHOWERS AND THUNDERSTORMS
EXPECTED ALONG THE FRONT. THERE ARE SOME DIFFERENCES WITH THE MODELS
ON THE LOCATION OF THE FRONTAL BOUNDARY WITH THE ETA A LITTLE NORTH
OF THE FORECAST AREA.  ON SUNDAY WE WILL MENTION HIGHEST CHANCE POPS
OVER THE NORTHER PORTION OF THE FORECAST AREA.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE WEEKEND WITH
HIGHS IN THE 60S AND 70S AND LOWS IN THE 50S.

(MONDAY THROUGH THURSDAY)...

A PROGRESSIVE WESTERN UNITED STATES TROUGH AT THE BEGINNING OF THIS
FORECAST PERIOD WILL CROSS THE GREAT LAKES TUESDAY AFTERNOON AND
MOVE OFF THE EAST COAST BY 12Z WEDNESDAY. IN ITS WAKE A ZONAL FLOW
WILL DEVELOP ACROSS THE COUNTRY THAT WILL LAST THROUGH THE END OF
THE FORECAST PERIOD. AT THE SURFACE AN AREA OF LOW PRESSURE OVER
MISSOURI AT 00Z MON WILL TRACK NORTHEAST INTO THE GREAT LAKES
REGION. A COLD FRONT WILL SWEEP ACROSS THE LOWER OHIO VALLEY MONDAY
AFTERNOON. THE DYNAMICS ARE FAIRLY IMPRESSIVE WITH THIS SYSTEM AND
STABILITY INDICES ARE MORE IMPRESSIVE THAN TODAY. HIGH PRESSURE WILL
MOVE ACROSS THE GULF COAST STATES WEDNESDAY AND THURSDAY WITH DRY
CONDITIONS EXPECTED ACROSS THE FORECAST AREA.

HAVE FOLLOWED A BLEND OF THE GFS OPERATIONAL AND ENSEMBLE
TEMPERATURES. COLD AIR WILL ADVECT INTO THE LOWER OHIO VALLEY MONDAY
NIGHT AND TUESDAY BEHIND THE DEPARTING COLD FRONT. TEMPERATURES
TUESDAY, WEDNESDAY AND THURSDAY WILL BE A FEW DEGREES BELOW NORMAL
AND SOME 15 TO 20 DEGREES COOLER THAN THIS WEEKEND. --JA

LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH FOR PORTIONS OF CENTRAL KENTUCKY THRU 8 PM EST
     WIND ADVISORY ALL ZONES THROUGH 4 AM (FRI).
IN...TORNADO WATCH FOR PORTIONS OF SOUTHERN INDIANA THRU 8 PM EST
     WIND ADVISORY ALL ZONES THROUGH 4 AM (FRI).

&&
Hazardous weather outlook, Mar 9, 3:45 PM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EST THU MAR 9 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

LOW PRESSURE WILL DEEPEN RAPIDLY THIS AFTERNOON AND TONIGHT AS IT
MOVES FROM MISSOURI UP INTO THE GREAT LAKES REGION. THIS WILL RESULT
IN STRONG GUSTY WINDS OVER CENTRAL KENTUCKY AND SOUTHERN
INDIANA...WITH GUSTS ABOVE 40 MPH POSSIBLE FROM THIS EVENING THROUGH
THE EARLY MORNING HOURS. A WIND ADVISORY HAS BEEN POSTED UNTIL 4 AM
EST FRIDAY MORNING. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

AHEAD OF A COLD FRONT...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
TO IMPACT THE OUTLOOK AREA DURING THE EVENING HOURS THROUGH ABOUT
MIDNIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING
WINDS...WITH ISOLATED TORNADOES AND LARGE HAIL POSSIBLE. THE WINDOW
FOR BEST SEVERE THUNDERSTORM CHANCES IS BETWEEN 4 AND 6 PM WEST OF
THE I-65 CORRIDOR INCLUDING BOWLING GREEN...ALONG THE AND JUST WEST
OF THE I-65 CORRIDOR INCLUDING LOUISVILLE AROUND 6 TO 7 PM AND
BETWEEN 8 PM AND 10PM ENTERING THE I-75 CORRIDOR AND LEXINGTON METRO
AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

UNSETTLED WEATHER IS EXPECTED TO PERSIST THROUGH THE WEEKEND AS
SEVERAL WEATHER DISTURBANCES MOVE THROUGH THE REGION.  SEVERAL
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM SATURDAY
THROUGH TUESDAY.  SOME OF THE STORMS MAY BE RATHER STRONG AND
PRODUCE SEVERAL ROUNDS OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS REQUIRED FOR THIS EVENING...PLEASE REPORT ANY
SEVERE WEATHER IN YOU AREA...AND EMERGENCY MANAGERS ARE ALSO
REQUESTED TO PASS ALONG ANY DAMAGE REPORTS FOR THEIR COUNTIES.
SPOTTER ACTIVATION MAY ALSO BE REQUIRED OVER THE COMING WEEKEND.

SCHOTT

In the hours before

Local storm report, Mar 9, 10:23 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     HARRODSBURG             37.77N 84.85W
03/09/2006                   MERCER             KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS COUNTY. POWER LINES DOWN IN
            CORNISHVILLE...AND BARN BLOWN INTO OREGON ROAD IN
            NORTHEAST PART OF COUNTY.

&&

AL
Local storm report, Mar 9, 10:24 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1024 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     BRANDENBURG             38.00N 86.18W
03/09/2006                   MEADE              KY   LAW ENFORCEMENT

            POWER OUTAGES COUNTY WIDE

&&

LD
Local storm report, Mar 9, 10:25 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND DMG     HARDINSBURG             38.46N 86.27W
03/09/2006                   WASHINGTON         IN   AMATEUR RADIO

            CITY WIDE POWER OUTAGE

&&

LD
Local storm report, Mar 9, 10:25 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND DMG     HARDINSBURG             37.78N 86.46W
03/09/2006                   BRECKINRIDGE       KY  AMATEUR RADIO

            CITY WIDE POWER OUTAGE

&&

LD
Local storm report, Mar 9, 10:30 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 PM EST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND DMG     HARDINSBURG             37.78N 86.46W
03/09/2006                   BRECKINRIDGE       KY   AMATEUR RADIO

1005 PM     TSTM WND GST     FORT KNOX               37.89N 85.96W
03/09/2006  M55 MPH          HARDIN             KY   OTHER FEDERAL

&&

LD
Special weather statement, Mar 9, 10:32 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1032 PM EST THU MAR 9 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100445-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
932 PM CST THU MAR 9 2006 /1032 PM EST THU MAR 9 2006/

...ANOTHER ROUND OF STRONG TO SEVERE STORMS THROUGH 1 AM EST
(MIDNIGHT CST)...

CLOSE TO THE MAIN UPPER LEVEL LOW PRESSURE FEATURE SWINGING
THROUGH THE REGION...ANOTHER CLUSTER OF STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE MOVING THROUGH CENTRAL KENTUCKY AND
SOUTHERN INDIANA THROUGH 1 AM EST (MIDNIGHT CST). A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT.

SOME OF THESE STORMS WILL BE SEVERE... WITH WIND DAMAGE AND LARGE
HAIL BEING THE MAIN THREATS. IN PARTICULAR...A LARGE BOW ECHO WITH
WIDESPREAD DAMAGING WINDS WILL CONTINUE PROGRESSING EASTWARD
ACROSS PORTIONS OF CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA.
CITIES SUCH AS LOUISVILLE... BARDSTOWN... AND GLASGOW WILL BE
IMPACTED BY THIS BOW ECHO THROUGH 11 PM EST (10 PM CST).

AFTER THESE STORMS PASS...SOUTHWESTERLY WINDS WILL REMAIN STRONG
WITH GUSTS ABOVE 40 TO 45 MPH LIKELY FOR AT LEAST A HALF HOUR
AFTER THE INITIAL THUNDERSTORM PASSAGE.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:01 PM ESTSevere Thunderstorm WarningLMKLarue37 min
Mar 9, 7:06 PM ESTSevere Thunderstorm WarningLMKAdair33 min
Mar 9, 9:13 PM ESTSevere Thunderstorm WarningLMKOhio62 min
Mar 9, 9:22 PM ESTSevere Thunderstorm WarningLMKButler, Logan53 min
Mar 9, 9:39 PM ESTSevere Thunderstorm WarningLMKEdmonson, Grayson66 min
Mar 9, 9:44 PM ESTSevere Thunderstorm WarningLMKWarren61 min
Mar 9, 9:48 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock89 min
Mar 9, 10:02 PM ESTSevere Thunderstorm WarningLMKHardin49 min
Mar 9, 10:05 PM ESTSevere Thunderstorm WarningLMKMeade40 min
Mar 9, 10:15 PM ESTSevere Thunderstorm WarningLMKHart45 min
Mar 9, 10:19 PM ESTSevere Thunderstorm WarningLMKBullitt, Jefferson42 min
Mar 9, 10:21 PM ESTSevere Thunderstorm WarningLMKLarue39 min
Mar 9, 10:28 PM ESTSevere Thunderstorm WarningLMKBarren38 min
Mar 9, 10:35 PM ESTSevere Thunderstorm WarningLMKAllen25 min
Mar 9, 10:40 PM ESTSevere Thunderstorm WarningLMKGreen35 min
Mar 9, 10:44 PM ESTSevere Thunderstorm WarningLMKSpencer31 min
Mar 9, 10:48 PM ESTSevere Thunderstorm WarningLMKMarion, Taylor, Washington27 min
Mar 9, 10:50 PM ESTSevere Thunderstorm WarningLMKOldham25 min
Mar 9, 10:51 PM ESTSevere Thunderstorm WarningLMKMetcalfe24 min
Mar 9, 10:53 PM ESTSevere Thunderstorm WarningLMKShelby37 min
Mar 9, 11:13 PM ESTSevere Thunderstorm WarningLMKAnderson22 min
Mar 9, 11:27 PM ESTSevere Thunderstorm WarningLMKFayette, Jessamine, Woodford29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.